Crazy conundrum

Those of you that have read my posts know that I have. Recently had an angiogram and had two more stents fitted to my coronary arteries.

Becouse of this my consultant wants me to give statins another try in order to prevent further blockages.

In the past I have tried sinvastatin, atorvastatin and rosuvastatin all of which made me feel very unwell and effected the enzimes in my liver giving my muscle pains in my legs.

Because it is vital for me to get my cholestoral down (it's betwwen 8 and 9 ) I have researched the different brands and LOVSTATIN was regarded as having the least side effects.

I decided that I would ask my Doctor to try me on this drug to see how I get on and was hoping that this might be the solution.

However on reading THIS I now don,t know what the hell to do next.

I quote, this drug can have serious side effects and you must report to your Doctor or ER immediately if you experience the following.

Muscle pains especially in legs TICK fever TICK. Sweating TICK confusion TICK swelling of the face TICK , I expect you know where this is going, I could be suffering serious side affects to this drug blissfully (well perhaps I would'nt put it quite like lthat) unaware of the damage I am doing to my liver because these are precisely the syptoms that I suffer on a dailey basis and have been for some time.

I don,t honestly know what to do for the best, do I protect my heart at the expense of my liver? Although I am remaining fairly upbeat I am beginning to wonder if I will soon run out of optimism at this rate as fighting so much illness is very hard at the moment.

Thanks for taking the time to read this I just had to talk to others who will know what I am going through as there doesn't even seem much point in seeing the Doctor at the moment.

15 Replies

oldestnewest
  • Hi Classicmike

    Have you tried the site.... heart uk the cholesterol charity

    bowler

  • Thank you Bowler I will see what they have to. Say

    Cheers Mike

  • What a dilemma, Mike. I know so well that at times it is just all too much, not only to get your head round, but to live with.

    It would seem that the information came from a site in the US? See what more you can find from sites in the UK and then go and see your doctor again armed with the information.

    I can't be any more helpful as high cholestoral is not one of my afflictions and I don't know much about it. Hopefully more people will be along soon to add their views.

  • Thank you polkadotcom for your support

  • I think it is fair to say that these days you are likely to find such warnings on all statins, especially from US sites. They were presented as the saviours of mankind - and to some extent their supporters are still presenting that face of them - but then, once they were in common use, like all new medications, the downsides started to appear. In the US they face a very expensive problem: they can be sued if something happens they are shown to have known about but somehow didn't mention. So they tell you EVERYTHING!

    You need to discuss it in detail with an expert - not a GP. And then you need to be properly monitored - i.e. baseline blood tests and then regular repeats to see if there is anything untoward showing up before it gets established.

    I'm assuming you have adjusted your diet - and not in terms of FAT intake but of sugar? Because it is now being realised that sugar has a lot to do with it rather than your steak!

  • could'nt see the wood from the trees this morning PMRpro. And as usual you have come up trumps with sound expert advice.

    I certainly will take on your advice to seek help from a specialist, and thank you for taking the time to respond to my post.

    Mike

  • I was looking up interactions between antibiotics and pred this morning for someone and happened to notice that one site mentioned there being an interaction between pred and lovastatin. There were no further details and I haven't had time to look it up yet. This is the link:

    sharecare.com/health/predni...

  • Oh dear more complications, being ill is almost a full time job, I will investigate this. Many thanks PMRpro

    Mike

  • You may like to read the Great Cholesterol Con by Dr Malcolm Kerridge which talks about various research projects on cholesterol and also talks about the pluses and minuses of statins. It is actually very easy to read it is available on Kindle and paperback from Amazon. I believe Dr Kerridge also has a blog.

  • Thank you piglette, I certainly will, any help at this stage is most welcome.

    I need all the help I can get with this complex set of illnesses and your suggestion is most welcome.

    Thank you

    Mike

  • Hi classicmike .. I feel for you and I hope you can feel better soon.. I thought my problems were bad enough..all these medications that we take just seem to have such bad side effects.. Everything I take to try to reduce the steroids either make me as high as a kite or nauseous.. The weight just goes up and up and I feel so useless ..I spend everyday trying to be positive and then crumple up in a heap because the day is so painful and the exhaustion is awful. I feel guilty re my GP or Rheumy if I have to up the steroids .. As I am on holiday at the moment I have had to up my steroids by 1mg and I can hear tut ,tut ,tut in my ears..but I have had a better day ..slightly less pain and able to go out..so to me that is what quality of life is about ..I hope you have a better day tomorrow and the Forum helps us so much .. I have a neice who has been fighting breast cancer for a few years and has R/A and at the weekend was diagnosed with PMR ..she is in her early 50's and has enough to contend with . I hate to think of her with this awful condition on top of everything else.. Thank you for listening .best wishes trish 29

  • Hi Trish (my wife's name) it's good to hear. From someone like yourself that can identify what's it's like to suffer pain and exhaustion on a daily basis, that's the beauty of this site.

    I find that friends and family don't really understand sometimes how debilitating these illnesses are unless you have experienced this first hand it's difficult to know what we are going through

    Thank goodness we have some days which are not as bad, hope you are getting such days at the moment as you are on holiday and thank you for taking the time to get in touch.

    Mike.

  • Hi Classicmike. As you say that its nice to know that other people on this Forum know what we are going through .. I am having a real bad day today with exhaustion/migraine which is my first real bad day since I came last Saturday..we go home this Saturday but I think the PMR knows that my routine is different and has said enough is enough.. I often read your posts and you have certainly been through a bad time..I can't seem to get on a straight road since a big flare- up earlier in the year. Only WE know how we feel ..its our body and our pain but I do get tired to push myself to please others.. I hope your Trish is well..take care trish29

  • Hi Classicmike. As you say that its nice to know that other people on this Forum know what we are going through .. I am having a real bad day today with exhaustion/migraine which is my first real bad day since I came last Saturday..we go home this Saturday but I think the PMR knows that my routine is different and has said enough is enough.. I often read your posts and you have certainly been through a bad time..I can't seem to get on a straight road since a big flare- up earlier in the year. Only WE know how we feel ..its our body and our pain but I do get tired to push myself to please others.. I hope your Trish is well..take care trish29

  • So sorry to hear that you are having a tough day Trish, I know the feeling.

    Just as you think you will do a bit more your body punishes you for it, I do hope things settle a bit for you when you return home.

    Mike

You may also like...